Herbal stimulant containing ephedrine has also caused psychosisBMJ 1996; 313 doi: https://doi.org/10.1136/bmj.313.7059.756b (Published 21 September 1996) Cite this as: BMJ 1996;313:756
- H Doyle, Consultant psychiatrist,
- M Kargin, Senior house officer in psychiatry
- Northwick Park Hospital, Harrow, Middlesex HA1 3UJ
EDITOR,—In her news article Deb Josefson reports that several deaths in the United States have been attributed to use of the Chinese herb Ma Huang, which contains ephedrine.1 We report on a patient who developed a psychosis due to the same preparation.
A 34 year old man was brought to the accident and emergency department after jumping out of an upstairs window. He had sustained only minor bruising and …
Log in using your username and password
Log in through your institution
Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial